Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 26, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 22, 2011, 6:39 PM EDT for Duplin County, North Carolina. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2011, 6:39 PM EDT (22:39 UTC)
- Expired
- Jun 22, 2011, 7:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
County Duplin County, NC
The radar
The Raleigh/Durham radar (KRAX), 89 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 7:10 PM EDT | TSTM WND DMG | Magnolia, NC | TREE DOWN ON BLIND BRIDGE ROAD. TIME ESTIMATED FROM RADAR |
| Jun 22, 7:15 PM EDT | HAIL 0.75 | Magnolia, NC | |
| Jun 22, 7:20 PM EDT | TSTM WND DMG | 1 Se Kenansville, NC | ROOF BLOWN OFF BUSINESS AT THE INTERSECTION OF D W WILLIAMS RD AND NC HWY 11. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -434 J/kg
- Mixed-layer LCL
- 1952 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
114
WUUS52 KMHX 222239
SVRMHX
NCC061-222315-
/O.NEW.KMHX.SV.W.0026.110622T2239Z-110622T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
639 PM EDT WED JUN 22 2011
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DUPLIN COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 715 PM EDT
* AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF ROSE HILL...OR 12 MILES
WEST OF WALLACE...MOVING NORTHEAST AT 35 MPH. QUARTER SIZED HAIL
AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ROSE HILL...
MAGNOLIA...WARSAW...
KENANSVILLE...
KORNEGAY...
ALBERTSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
&&
LAT...LON 3490 7815 3496 7816 3518 7794 3517 7792
3515 7790 3518 7784 3515 7777 3511 7775
3503 7775 3472 7810 3471 7813 3473 7820
3475 7820
TIME...MOT...LOC 2239Z 221DEG 55KT 3479 7818
$$
111 follow-up statement
135
WWUS52 KMHX 222304
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
704 PM EDT WED JUN 22 2011
NCC061-222315-
/O.CON.KMHX.SV.W.0026.000000T0000Z-110622T2315Z/
DUPLIN NC-
704 PM EDT WED JUN 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WESTERN DUPLIN COUNTY...
AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR ROSE
HILL...MOVING NORTHEAST AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROSE HILL...
MAGNOLIA...WARSAW...
KENANSVILLE...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
LAT...LON 3490 7815 3496 7816 3509 7803 3507 7801
3505 7798 3504 7795 3500 7791 3498 7787
3495 7784 3472 7810 3471 7813 3473 7820
3475 7820
TIME...MOT...LOC 2301Z 221DEG 55KT 3504 7791
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:45 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 22, 3:45 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
345 PM EDT WED JUN 22 2011
.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE OFFSHORE THROUGH EARLY NEXT WEEK AS A
TROUGH OF LOW PRESSURE PERSISTS TO THE WEST.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
CONVECTIVE INITIATION HAS BEEN SLOW TO OCCUR THIS AFTERNOON BUT
BEGINNING TO SEE SOME CUMULUS BUILDUPS OVER DEEP INLAND COUNTIES.
UPPER FORCING WILL REMAIN WEAK BUT STRONG SFC HEATING SHUD
CONTINUE TO ENHANCE VERTICAL CLOUD EXTENT AND THE POSSIBILITY OF
ISOLD TO SCTD TSTMS ESP OVER INLAND AREAS DURING THE LATE AFTN.
WANING CONVECTION MOVES EAST TOWARD THE COAST WITH DIURNAL HEAT
LOSS THIS EVE. ANY OF THE DEEPER CONVECTION WILL BRING HEAVY
DOWNPOURS AND GUSTY WINDS THRU THE EARLY EVE.
SHUD BE A LULL IN CONVECTION OVRNGT GIVEN THE LACK OF TRIGGER AND
STABILIZING BNDRY LAYER. A MILD NIGHT AHEAD (L-M 70S INLAND/U 70S
COAST) AS SW FLOW ESTABLISHES OVER THE AREA WITH LOW LEVEL MIXING
PREVENTING WIDESPREAD DENSE FOG DEVELOPMENT.
SMOKE WILL CONTINUE TO BE A CONCERN ESPECIALLY NE OF THE PENDER
COUNTY FIRE TNGT. SMOKE WILL TEND TO SETTLE CLOSER TO THE GROUND
OVER A LARGER PORTION OF EASTERN NC AS THE NOCTURNAL INVERSION
SETS UP...PARTICULARLY EAST OF HIGHWAY 17 AND SOUTH OF HIGHWAY
70...BUT EVEN AREAS TO THE WEST AND NORTH MAY SEE DETERIORATION
OF VSBYS AND AIR QUALITY OVERNGT. WILL LIKELY CONTINUE THE SPECIAL
WEATHER STATEMENT (SPSMHX) INTO THE EVE AND MAY EVENTUALLY NEED A
A DENSE SMOKE ADVISORY OVERNGT. SEE LATEST AIR QUALITY ALERT
(AQAMHX) FOR DETAILS ON AIR QUALITY.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
A SLIGHTLY BETTER CHANCE FOR AFTN CONVECTION ON THURSDAY AS THE
UPPER RIDGE AXIS ALONG THE COAST PUSHES FARTHER OUT INTO THE
WESTERN ATLANTIC. HAVE SOLID 30-40% POPS FOR INLAND AREAS AS A WEAK
SHORT WAVE COMBINES WITH INLAND THERMAL TROF TO GENERATE STORMS.
HIGHS THURSDAY WILL AGAIN TOP OUT IN THE LOWER TO MID 90S WITH
HEAT INDICES AGAIN AROUND 100F.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AS OF 3 PM WED...EXPECT INLAND TROUGHING TO CONTINUE WITH SFC HIGH
PRESSURE OFFSHORE INTO FRI. SCT AFTERNOON/EVENING CONVECTION
LIKELY THROUGH THE PERIOD. ISOLATED STRONG/TSTMS WILL BE POSSIBLE
PRIMARILY FRI AFTERNOON/EVENING. BREEZY DAY EXPECTED FOR FRI AS
PGRADIENT TIGHTENS BTWN HIGH OFFSHORE AND APPROACHING FRONTAL
BOUNDARY. A FRONT WILL APPROACH EASTERN NC SAT...THEN STALL AND
LIKELY LIFT BACK NORTHWARD SUN/MON THEN STALL THROUGH THE DELMARVA
INTO THE MIDWEST THROUGH EARLY NEXT WEEK. THIS COMBINED WITH WEAK
IMPULSES ROTATING THROUGH THE UPPER LEVEL FLOW WILL LEAD TO SCT
POPS THROUGH THE PERIOD. TEMPS THROUGH THE PERIOD NEAR CLIMO WITH
HIGHS IN THE UPPER 80S TO LOWER 90S AND OVERNIGHT LOWS GENERALLY
LOW TO MID 70S.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
/SHORT TERM THROUGH THURSDAY/...
SMOKE WILL CONTINUE TO AFFECT EASTERNMOST TAF SITES WITH VARIABLE
VSBYS CONDITIONS OVRNGT DEPENDING ON THE AMOUNT OF SMOKE BLOWING
THRU THE AREA AT ANY ONE TIME. MVFR TO TEMPO IFR CONDITIONS
EXPECTED AT EWN/OAJ WITH POSSIBLE TEMPO MVFR VSBY AT ISO/PGV.
SMOKE MAY CONTINUE TO BE PROBLEMATIC THRU MUCH OF THU MORN BEFORE
LIFTING AND DISPERSING WITH INCREASED MIXING. MOSTLY VFR EXPECTED
BY THURSDAY AFTN OUTSIDE ANY SCT CONVECTION.
/LONG TERM THURSDAY NIGHT THROUGH SUNDAY/...
AS OF 3 PM WED...EXPECT MAINLY VFR CONDITIONS THURSDAY NIGHT THROUGH
MONDAY. A WEAK COLD FRONT WILL APPROACH EASTERN NC SAT THEN LIFT
NORTHWARD SUN INTO EARLY NEXT WEEK. SCT CONVECTION LIKELY THROUGH
THE PERIOD...GENERALLY AFTERNOON/EVENING IN WHICH CIGS/VSBYS MAY
BE REDUCED TO MVFR/IFR. PREDOMINATE S/SW WINDS THROUGH THE PERIOD.
&&
.MARINE...
/SHORT TERM TODAY AND TONIGHT/...
SW WINDS GRADUALLY INCREASE THRU THIS EVE AS PRES GRADIENT
TIGHTENS ALONG THE COAST. HAVE PUSHED BACK THE ONSET OF MARGINAL
SCA CONDITIONS SOUTH OF OREGON INLET UNTIL AFTER MIDNIGHT GIVEN
THE LATER MODEL TRENDS FOR BUILDING SEAS. MODERATE TO OCCASIONAL
STRONG SW WINDS AND SEAS UP TO 6 FT WILL CONT OVER SOUTHERN AND
CENTRAL WATERS THRU THURSDAY.
/LONG TERM THURSDAY THROUGH SUNDAY/...
AS OF 3 PM WED...CHALLENGING MARINE FORECAST THROUGH SAT NIGHT.
PRESSURE GRADIENT WILL TIGHTEN THU NIGHT INTO FRI BTWN HIGH
PRESSURE OFFSHORE AND APPROACHING FRONTAL BOUNDARY. SW WINDS WILL
INCREASE TO 15-25KT WITH SEAS LIKELY BUILDING TO 5-7FT. HAVE
EXTENDED SCA SOUTH OF OREGON INLET THROUGH 12Z FRI FOR MAINLY
SEAS. WAVEWATCH CONTINUES TO HOLD ONTO 6-7FT SEAS THROUGH SAT
AFTERNOON...BUT HAVE HELD OFF ON EXTENDING AT THIS TIME DUE TO
UNCERTAINTY. SCA MIGHT BE NEEDED FOR PAMLICO SOUND AS WELL. WINDS
WILL LIKELY DECREASE SLIGHTLY FOR FRI MORNING THEN SURGE AGAIN FRI
NIGHT TO 15-25KT WITH SCA CONDITIONS POSSIBLY CONTINUING...BUT
AGAIN HAVE HELD OFF EXTENDING SCA AT THIS TIME. EXPECT WINDS TO
AGAIN GRADUALLY DIMINISH SAT THROUGH EARLY NEXT WEEK...PREDOMINATELY
S/SW 10-20KT AND SEAS 2-4FT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM THURSDAY TO 8 AM EDT FRIDAY FOR
AMZ152-154-156-158.
&&
SYNOPSIS...BTC
NEAR TERM...BTC
SHORT TERM...BTC
LONG TERM...CQD
AVIATION...BTC/CQD
MARINE...BTC/CQDHazardous weather outlook, Jun 22, 3:58 PM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 358 PM EDT WED JUN 22 2011 NCZ045-104-231600- WASHINGTON-OUTER BANKS HYDE- 358 PM EDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HOT TEMPERATURE AND HIGH HUMIDITIES WILL RESULT IN HEAT INDEX VALUES REACHING 100 TO 104 THIS AFTERNOON...MAINLY OVER THE NORTHERN OUTER BANKS AND INLAND AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDEX VALUES WILL AGAIN REACH AROUND 100 THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ046-047-080-081-231600- TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE- 358 PM EDT WED JUN 22 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HOT TEMPERATURE AND HIGH HUMIDITIES WILL RESULT IN HEAT INDEX VALUES REACHING 100 TO 104 THIS AFTERNOON...MAINLY OVER THE NORTHERN OUTER BANKS AND INLAND AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HEAT INDEX VALUES WILL AGAIN REACH AROUND 100 THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-231600- OUTER BANKS DARE- 358 PM EDT WED JUN 22 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THURSDAY... ...MODERATE RIP CURRENT RISK IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FROM CAPE HATTERAS TO HATTERAS INLET... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HOT TEMPERATURE AND HIGH HUMIDITIES WILL RESULT IN HEAT INDEX VALUES REACHING 100 TO 104 THIS AFTERNOON...MAINLY OVER THE NORTHERN OUTER BANKS AND INLAND AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. MODERATE RIP CURRENT RISK. HEAT INDEX VALUES WILL AGAIN REACH AROUND 100 THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ044-079-090-091-231600- PITT-GREENE-DUPLIN-LENOIR- 358 PM EDT WED JUN 22 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HOT TEMPERATURE AND HIGH HUMIDITIES WILL RESULT IN HEAT INDEX VALUES REACHING 100 TO 104 THIS AFTERNOON. WIDELY SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE STRONG WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HEAT INDEX VALUES WILL AGAIN REACH AROUND 100 THURSDAY AFTERNOON. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-231600- MARTIN- 358 PM EDT WED JUN 22 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HOT TEMPERATURE AND HIGH HUMIDITIES WILL RESULT IN HEAT INDEX VALUES REACHING 100 TO 104 THIS AFTERNOON. WIDELY SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE STRONG WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HEAT INDEX VALUES WILL AGAIN REACH AROUND 100 THURSDAY AFTERNOON. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ092>095-231600- JONES-CRAVEN-PAMLICO-CARTERET- 358 PM EDT WED JUN 22 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HOT TEMPERATURE AND HIGH HUMIDITIES WILL RESULT IN HEAT INDEX VALUES REACHING 100 TO 104 THIS AFTERNOON. SMOKE FROM A WILDFIRE IN PENDER COUNTY MAY REDUCE VISIBILITIES OVER THE AREA...ESPECIALLY THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HEAT INDEX VALUES WILL AGAIN REACH AROUND 100 THURSDAY AFTERNOON. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-231600- ONSLOW- 358 PM EDT WED JUN 22 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. DENSE SMOKE FROM A WILDFIRE IN PENDER COUNTY WILL REDUCE VISIBILITIES SIGNIFICANTLY THIS MORNING...MAINLY OVER THE SOUTHERN PART OF THE COUNTY. HOT TEMPERATURE AND HIGH HUMIDITIES WILL RESULT IN HEAT INDEX VALUES REACHING 100 TO 104 THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HEAT INDEX VALUES WILL AGAIN REACH AROUND 100 THURSDAY AFTERNOON. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 22, 1:24 PM EDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 124 PM EDT WED JUN 22 2011 NCZ092>095-098-222200- JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- INCLUDING THE CITIES OF...MAYSVILLE...POLLOCKSVILLE...TRENTON... NEW BERN...HAVELOCK...VANCEBORO...ORIENTAL...ALLIANCE...BAYBORO... ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL... MOREHEAD CITY...BEAUFORT...EMERALD ISLE...NEWPORT...JACKSONVILLE 124 PM EDT WED JUN 22 2011 ...HEAVY SMOKE OVER PARTS OF EASTERN NORTH CAROLINA THIS AFTERNOON... SMOKE FROM A FIRE LOCATED OVER PENDER COUNTY WILL DRIFT NORTHEAST THROUGH AREAS MAINLY EAST OF HIGHWAY 17 AND SOUTH OF HIGHWAY 70 THIS AFTERNOON. THE SMOKE WILL RESULT IN VISIBILITIES DROPPING TO LESS THAN ONE MILE AT TIMES. MOTORISTS SHOULD BE ALERT FOR REDUCED VISIBILITIES FROM JACKSONVILLE AND NEW BERN TO MOREHEAD CITY AND BEAUFORT THIS AFTERNOON.
Special weather statement, Jun 22, 6:37 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
637 PM EDT WED JUN 22 2011
NCZ092-093-222330-
CRAVEN-JONES-
637 PM EDT WED JUN 22 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS JONES AND CRAVEN COUNTIES
THROUGH 730 PM EDT...
AT 637 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF PHILLIPS CROSSROADS...OR ABOUT 12 MILES SOUTH OF KINSTON...
MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WYSE FORK...DOVER...
COVE CITY...FORT BARNWELL...HONOLULU...AND...RIVERSIDE.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3516 7751 3524 7752 3523 7747 3525 7743
3530 7745 3533 7743 3534 7740 3533 7735
3538 7729 3535 7725 3536 7724 3539 7724
3542 7719 3533 7703 3500 7751 3508 7760
TIME...MOT...LOC 2237Z 225DEG 20KT 3513 7751
11The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 11:20 PM EDT | Special Weather Statement | MHX | Duplin | 25 min |
| Jun 22, 3:40 AM EDT | Small Craft Advisory | MHX | 4 days | |
| Jun 22, 3:51 AM EDT | Dense Smoke Advisory | MHX | 5 hr | |
| Jun 22, 6:37 PM EDT | Special Weather Statement | MHX | Jones | 53 min |
| Jun 22, 7:13 PM EDT | Severe Thunderstorm Warning | MHX | Duplin | 47 min |
| Jun 22, 7:47 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Lenoir | 58 min |
| Jun 22, 7:58 PM EDT | Special Weather Statement | MHX | Duplin | 47 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.